Alert archive / Louisiana / Tornado Warnings in 2008
Tornado Warning 141, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Sep 14, 2008, 3:45 AM CDT for 4 parishes in Louisiana. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2008, 3:45 AM CDT (08:45 UTC)
- Expired
- Sep 14, 2008, 4:45 AM CDT
- In force
- 60 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Allen Parish, LA, Evangeline Parish, LA, Rapides Parish, LA, Vernon Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 14, 1:57 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3207 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLCH 140845 TORLCH LAC003-039-079-115-140945- /O.NEW.KLCH.TO.W.0141.080914T0845Z-080914T0945Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA ISSUED BY NATIONAL WEATHER SERVICE JACKSON MS 345 AM CDT SUN SEP 14 2008 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * TORNADO WARNING FOR... NORTHERN EVANGELINE PARISH IN CENTRAL LOUISIANA... THIS INCLUDES THE CITY OF TURKEY CREEK... SOUTHERN RAPIDES PARISH IN CENTRAL LOUISIANA... THIS INCLUDES THE CITY OF GLENMORA... NORTHEASTERN ALLEN PARISH IN SOUTHWEST LOUISIANA... THIS INCLUDES THE CITIES OF...OAKDALE...ELIZABETH... SOUTHEASTERN VERNON PARISH IN WEST CENTRAL LOUISIANA... * UNTIL 445 AM CDT * AT 335 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR ELIZABETH...MOVING NORTHEAST AT 38 MPH. * THE TORNADO WILL BE NEAR... GLENMORA BY 405 AM CDT... LECOMPTE BY 425 AM CDT... IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3123 9246 3090 9224 3074 9274 3097 9294 TIME...MOT...LOC 0845Z 243DEG 33KT 3089 9276 $$ CAB
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Sep 14, 3:43 AM CDT, 2 minutes earlier.
Area forecast discussion, Sep 14, 3:43 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
ISSUED BY NATIONAL WEATHER SERVICE JACKSON MS
343 AM CDT SUN SEP 14 2008
.DISCUSSION...
AS WHAT IS LEFT OF THE CIRCULATION OF IKE IS MOVING ACROSS NRN
AR...SRN PERIPHERY BANDS CONTINUE TO STREAM ACROSS SE TX AND SW LA.
IN ADDITION...A COLD FRONT WILL MOVE ACROSS THE FORECAST REGION
THROUGH EARLY MON. HOWEVER...MAIN UPPER TROUGH WILL BE SLOWER TO
MOVE ACROSS THE MID SECTION OF THE U.S. AS THE LOW FROM IKE
CONTINUES NEWD INTO THE MID MS VALLEY AND GREAT LAKES REGION. WITH
MAIN UPPER HIGH NOT SPREADING ACROSS THE WRN U.S. TILL WHAT LOOKS
LIKE TUE. THIS WILL KEEP US FROM INITIALLY GETTING NWRLY FLOW
ACROSS SE TX/SW LA. AS WELL...WILL NEED TO KEEP SOME RAIN CHANCES
AROUND TO ACCOMMODATE THIS LAGGING TROUGH AND ASSOCIATED RIPPLES
IN THE FLOW WHICH COULD HELP SOME ISOLATED TO SCATTERED ACTIVITY
PERSIST BEHIND THE FRONT.
BY FRI...SFC HIGH SHOULD SHIFT NE ACROSS U.S. ALLOWING FOR RETURN
GULF MOISTURE TO INFILTRATE INTO THE REGION AND ENOUGH SO TO
POSSIBLE SQUEEZE OUT SOME ISOLATED ACTIVITY FIRST ACROSS THE
COASTAL WATERS AND THEN SPREADING INLAND BY NEXT WEEKEND.
AS FOR MARINE...WILL CONTINUE WITH A SMALL CRAFT ADVISORY FOR
OUTER COASTAL ZONES THROUGH ONLY MID MORNING GIVING A LITTLE
FURTHER ALLOWANCE FOR RECEDING LEVELS. WILL ALSO CONTINUE WITH
COASTAL FLOOD WATCH AS TIDE LEVELS CONTINUE TO BE ABOVE CRITERIA
AND EXPECTED TO TAKE A LITTLE TIME AS WELL TO RECEDE.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 87 69 82 64 83 / 60 50 20 10 20
KBPT 86 68 82 64 83 / 60 50 20 10 20
KAEX 86 66 82 59 81 / 50 30 20 0 0
KLFT 87 69 82 62 82 / 60 50 20 10 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM CDT THIS MORNING FOR THE
FOLLOWING ZONES: WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
EXTENDING FROM 20 NM TO 60 NM...WATERS FROM INTRACOASTAL
CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA EXTENDING FROM 20 NM TO 60 NM.
&&
11/KEISERHazardous weather outlook, Sep 13, 4:03 AM CDT, 23 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 403 AM CDT SAT SEP 13 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-140915- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 403 AM CDT SAT SEP 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT HURRICANE CONDITIONS WILL CONTINUE TODAY WITH PERIODS OF TORRENTIAL RAINFALL...TROPICAL STORM/HURRICANE FORCE WINDS...TIDAL SURGES FROM 12 FEET IN VERMILION PARISH TO 20 FEET IN JEFFERSON COUNTY THROUGH THE MORNING. WINDS ARE EXPECTED TO TAPER OFF THROUGH THE AFTERNOON HOURS. TIDAL CONDITIONS WILL IMPROVE LATER TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CONDITIONS WILL CONTINUE TO IMPROVE TOMORROW AS IKE EXITS THE REGION ALTHOUGH RAINS WILL CONTINUE SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... K. KUYPER
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 7:13 PM CDT | Tornado Warning | LCH | Vernon | 32 min |
| Sep 13, 7:46 PM CDT | Tornado Warning | LCH | Vernon | 29 min |
| Sep 13, 8:47 PM CDT | River Flood Warning | LCH | Rapides | 7 days |
| Sep 13, 9:21 PM CDT | Coastal Flood Warning | LCH | 7 days | |
| Sep 13, 10:52 PM CDT | Tornado Warning | LCH | Rapides, Vernon | 23 min |
| Sep 14, 1:20 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 59 days |
| Sep 14, 3:18 AM CDT | Tornado Warning | LCH | Allen, Beauregard, Vernon | 42 min |
| Sep 14, 3:22 AM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Rapides, Vernon | 5 hr |
| Sep 14, 3:57 AM CDT | Tornado Warning | LCH | Allen, Beauregard, Vernon | 63 min |
| Sep 14, 5:28 AM CDT | Flash Flood Warning | LCH | Beauregard, Calcasieu, Vernon | 3 hr |
| Sep 14, 6:12 AM CDT | Flash Flood Watch | LCH | Allen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more | 10 hr |
| Sep 14, 8:03 AM CDT | Flash Flood Warning | LCH | Calcasieu | 4 hr |
| Sep 14, 8:26 AM CDT | Flash Flood Warning | LCH | Beauregard | 3 hr |
| Sep 14, 8:36 AM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Evangeline, Rapides, Vernon | 3 hr |
| Sep 14, 9:18 AM CDT | Flash Flood Warning | LCH | Cameron | 3 hr |
| Sep 14, 9:21 AM CDT | River Flood Warning | LCH | Allen | 48 hr |
| Sep 14, 9:21 AM CDT | River Flood Warning | LCH | Allen | 5 days |
| Sep 14, 9:29 AM CDT | Special Marine Warning | LCH | 71 days | |
| Sep 14, 10:21 AM CDT | Flash Flood Warning | LCH | Avoyelles, Evangeline, Rapides, Saint Landry | 3 hr |
| Sep 14, 10:56 AM CDT | Flash Flood Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis, Saint Landry | 5 hr |
| Sep 14, 12:18 PM CDT | Flash Flood Warning | LCH | Cameron | 117 min |
| Sep 14, 12:41 PM CDT | Flash Flood Warning | LCH | Acadia, Lafayette, Saint Landry, Saint Martin, Vermilion | 3 hr |
| Sep 14, 2:31 PM CDT | Flash Flood Warning | LCH | Iberia, Saint Martin, St. Mary | 89 min |
| Sep 14, 2:33 PM CDT | Areal Flood Warning | LCH | Allen, Avoyelles, Beauregard, Evangeline, Rapides, Saint Landry and 1 more | 12 hr |
| Sep 14, 3:43 PM CDT | Tornado Warning | LCH | St. Mary | 27 min |
| Sep 14, 3:58 PM CDT | Flash Flood Warning | LCH | Iberia, St. Mary | 92 min |
| Sep 14, 5:58 PM CDT | Flash Flood Warning | LCH | Saint Martin, St. Mary | 92 min |
Nearby
Tornado Warnings in Louisiana, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.